Hail, Cherokee
- When
- March 1, 6:40 AM CST
- Where
- Cherokee County, 2 mi S of Rusk
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 31.771, -95.150
An upper level storm system helped to push a dryline through portions of northeast Texas during the morning hours of March 1st. Isolated reports of damaging wind gusts and large hail were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
An upper level storm system helped to push a dryline through portions of northeast Texas during the morning hours of March 1st. Isolated reports of damaging wind gusts and large hail were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 1, 4:19 AM CST, 2 hours 21 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
419 AM CST THU MAR 1 2007
.DISCUSSION...
RUNNING A LITTLE BEHIND THE CURVE THIS AM...WHAT W/UPDATES AND
SUCH...AND THINGS COULD GET SOMEWHAT BUSY SHORTLY...SO WE/LL KEEP IT
BRIEF. LATEST SURFACE OBS SHOW A SHARPENED DRYLINE/COLD FRONT
EXTENDING FROM KDRT NE TO NE OK...MOVING SE AT AROUND 30KTS. AREA
RADARS AND LSRS INDICATE SEVERE CONVECTION HAS BEEN ONGOING FOR
SEVERAL HRS ACROSS CENTRAL//EASTERN OK...W/CONVECTION STARTING TO
FILL ALONG THE DRYLINE IN CENTRAL TEXAS. AT THIS SPEED...DRYLINE
WILL BE INTO THE NW ZONES BY 12Z...WHICH IS PRETTY CONSISTENT W/THE
LAST FEW MODEL RUNS. THREATS FROM CELLS IN OK HAVE BEEN MAINLY
LARGE HAIL...CONSISTENT W/WHAT MODEL FORECAST SOUNDINGS HAVE BEEN
INDICATING. LATEST KSHV FORECAST SOUNDINGS FOR 12Z MAINTAIN THIS
THREAT...W/WET-BULB ZEROES AROUND 9KFT AND IMPRESSIVE 0-6KM 70KT
BULK SHEARS. 0-1KM SHEAR REMAINS IN EXCESS OF 30KTS...AND W/SREHS
OF 250+ M2/S2...CAN/T RULE OUT A TORNADO EITHER. WE/LL MAINTAIN
CHANCE SEVERE POPS...MAINLY FOR THE SOUTHEASTERN CWA WHERE BETTER
LOW LEVEL MOISTURE RESIDES. DRYLINE WILL MOVE THRU THE AREA QUICKLY
THIS MORNING...AND BE IN THE SOUTHEASTERN ZONES BY 18Z. WINDS
BEHIND THE FRONT LOOK SUFFICIENT FOR A LAKE WIND ADVISORY...A RED
FLAG WARNING FOR OK AND TEXAS...AND A FIRE DANGER STATEMENT FOR AR
AND LA.
FOR THE EXTENDED...MODELS TREND COLDER...AS IS GUIDANCE...AND HAVE
KEPT THINGS DRY IN NW FLOW ALOFT. WE MIGHT HAVE LOW CHANCES FOR
CONVECTION WEDNESDAY AS MINOR DISTURBANCES MOVE THROUGH THE
FLOW...BUT MODELS ARE OTHERWISE NOT IN GOOD AGREEMENT.
&&
.AVIATION...
COLD FRONT ACROSS CENTRAL OK/N CENTRAL TEXAS WILL MOVE THIS WAY
QUICKLY THIS MORNING. SOME UNCERTAINTY ON JUST HOW MUCH CONVECTIVE
DEVELOPMENT SO WILL LEAVE TSRA OUT OF MOST TAF SITES EXCEPT FOR
ELD/MLU SITES AS BETTER MOISTURE IS PRESENT ACROSS THESE LOCATIONS
SUCH THAT TSRA IS THE MOST PROBABLE. 15-30K CEILINGS WILL PREVAIL
AHEAD OF THE BOUNDARY THIS MORNING WITH AN OCCASIONAL IFR CEILING
THROWN INTO THE MIX. BOUNDARY WILL SCOUR OUT LOW CEILINGS AREAWIDE
THIS MORNING/THIS AFTERNOON WITH WINDS INCREASING FROM THE WEST
AND NORTHWEST...GUSTING AT TIMES TO NEAR 35KTS ACROSS NE TX/SE OK/
SW AR/NW LA. /13/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 41 71 38 / 30 0 0 0
MLU 76 42 71 39 / 50 0 0 0
DEQ 68 32 65 29 / 20 0 0 0
TXK 71 38 68 38 / 20 0 0 0
ELD 69 36 70 36 / 40 0 0 0
TYR 69 39 68 38 / 20 0 0 0
GGG 74 38 69 38 / 20 0 0 0
LFK 77 41 74 41 / 30 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
RED FLAG WARNING FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: HOWARD...LITTLE RIVER...AND SEVIER.
LA...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
OK...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
AND MCCURTAIN.
RED FLAG WARNING FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES: AND MCCURTAIN.
TX...LAKE WIND ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
RED FLAG WARNING FROM 10 AM THURSDAY TO 6 PM THURSDAY FOR THE
FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN
AUGUSTINE...SHELBY...SMITH...TITUS...UPSHUR...AND WOOD.
&&
13/44HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 600 AM CST THU MAR 1 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-011800- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 600 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL STORM SYSTEM WILL PUSH A DRYLINE THROUGH THE FOUR STATE REGION TODAY...RESULTING IN A CHANCE OF THUNDERSTORMS. A FEW THUNDERSTORMS AHEAD OF AND ALONG THE DRYLINE MAY BECOME SEVERE. LARGE HAIL AND FREQUENT LIGHTNING WILL BE THE MAIN THREATS. HOWEVER...DAMAGING WINDS AND AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED TODAY. 44
The Shreveport radar (KSHV), 145 km away, was scanning. The volume nearest the first event began at 12:39 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
Trees were downed south of town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 17969, 17971, 17970.